MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558490
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0402 captures the reportable event of balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the esophagus during an esophageal dilation procedure performed on (b)(6) 2023.During the procedure, the balloon burst at 6 atm.The customer stated that no pieces of the balloon detached inside the patient.The balloon was removed and the procedure was completed successfully with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.Block h10: investigation result: the returned cre wireguided dilatation balloon was analyzed, and a visual examination found that the balloon was torn longitudinally.Microscopic inspection confirmed the balloon had a longitudinal tear.The catheter of the device was carefully inspected, and no damages were found.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst could not be confirmed.The balloon being torn longitudinally could have been interpreted by the customer as the reported event of balloon burst.The tear is likely to have occurred due to factors encountered during the procedure, such as excess pressure, interaction with other devices, or anatomical factors.It is possible that interaction with any kind of sharp surface during the procedure could create friction on the balloon, causing a longitudinal tear.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16686336
Report Number3005099803-2023-01700
Device Sequence Number20639536
Product Code FDF
UDI-Device Identifier08714729339427
UDI-Public08714729339427
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model NumberM00558490
Device Catalogue Number5849
Device Lot Number0030022332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown